MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 7MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 7MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036127200
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the coil embolization procedure, a coil (subject device) was inserted inside the patient¿s anatomy in combination with a microcatheter.The subject coil encountered resistance inside the microcatheter during advancement.When the physician continued to deliver the subject coil, it prematurely detached without detachment attempt inside the microcatheter.The subject coil was remained inside the microcatheter and was removed along with the removal of the microcatheter from the patient¿s anatomy.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that there was resistance inside excelsior xt-17.The coil continued to deliver but it prematurely detached inside excelsior xt-17 (detached unintentionally without using inzone).Both target and excelsior xt-17 was discontinued to use.The products were exchanged with same lot one and the procedure completed without problem.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the tapered distal end of the introducer sheath was firmly seated in the hub of the microcatheter, the rhv was opened enough to allow passage of the device through without damage, no excessive force was applied while advancing the coil, and no torque was given where advancing the delivery wire.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable will be assigned to this complaint.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 7MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key12167229
Report Number3008881809-2021-00298
Device Sequence Number4259200
Product Code HCG
UDI-Device Identifier07613327004632
UDI-Public07613327004632
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2023
Device Model NumberM0036127200
Device Catalogue NumberM0036127200
Device Lot Number22192714
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT-17 MICROCATHETER (STRYKER); INZONE POWER SUPPLY (STRYKER); EXCELSIOR XT-17 MICROCATHETER (STRYKER); INZONE POWER SUPPLY (STRYKER)